How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Doctor (MD)
Category: Autism
Satisfied Customers: 42836
Experience:  Experienced and Compassionate Physician Trained in NYC Ready to Help.
41363181
Type Your Autism Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Brother is autistic and taking olanzapine and is having very

Customer Question

Brother is autistic and taking olanzapine and is having very soft stool, throwing up off and on over the last day and waking up like he is choking is this part of the side effects and what too do
Submitted: 5 months ago.
Category: Autism
Expert:  Dr. David replied 5 months ago.

This is Dr. David

this is good information for you about olanzapine and autism

http://researchautism.net/autism-interventions/our-evaluations-interventions/102/olanzapine-and-autism

"There is some very limited research evidence to suggest that olanzapine may be beneficial for the short term treatment of significant problems faced by people on the autism spectrum, including hyperactivity, aggression, and self-injurious behaviours.

However there are many potential side effects, especially significant weight gain in all who take it, as well as increased appetite and increased drowsiness in some. The implications of these side effects are unknown. For these reasons, it is important to use the lowest effective dose"

olanzapine doesn't tend to cause these symptoms of very soft stool, throwing up and choking.

he could be having bowel allergies or sensitivities to the foods he is eating.

he could be having excessive stomach acid from foods or acid reflux which can cause him to throw up and choke.

he may need to change his diet to avoid foods which worsen stomach acid

he may benefit from a stomach acid reducer like maalox or mylanta or zantac to help decrease stomach acid.

talk to his doctor about these issues and see if they may help.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com